Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 1, NWS New Orleans, LA

February 4, 2014Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 4, 2014, 8:24 PM CST for Saint Tammany Parish, Louisiana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2014, 8:24 PM CST (02:24 UTC)
Expired
Feb 4, 2014, 8:45 PM CST
In force
21 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Saint Tammany Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WUUS54 KLIX 050224
SVRLIX
LAC103-050245-
/O.NEW.KLIX.SV.W.0001.140205T0224Z-140205T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
824 PM CST TUE FEB 4 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF MANDEVILLE...

* UNTIL 845 PM CST

* AT 822 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED ON THE LAKE NEAR
  MANDEVILLE...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANDEVILLE BY 827 PM CST

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3043 8997 3035 9007 3036 9013 3038 9019
      3048 9011
TIME...MOT...LOC 0223Z 232DEG 33KT 3037 9012

$$


24/RR
1 follow-up statement
217 
WWUS54 KLIX 050237
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 PM CST TUE FEB 4 2014

LAC103-050246-
/O.EXP.KLIX.SV.W.0001.000000T0000Z-140205T0245Z/
ST. TAMMANY LA-
837 PM CST TUE FEB 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR ST. TAMMANY PARISH WILL EXPIRE
AT 845 PM CST...

THIS STORM WEAKENED WHILE MOVING ASHORE NEAR THE CAUSEWAY APPROACH. 
HEAVY RAINFALL WAS INDICATED WITH THIS STORM AS IT CONTINUED TO MOVE 
NORTHEAST 40 MPH. 

LAT...LON 3043 8997 3035 9007 3036 9013 3038 9019
      3048 9011
TIME...MOT...LOC 0236Z 232DEG 33KT 3044 9001

$$

24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 7:38 PM CST, 46 minutes earlier.

Area forecast discussion, Feb 4, 7:38 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
738 PM CST TUE FEB 4 2014

.UPDATE...
...00Z SOUNDING DISCUSSION...

A FEW PROBLEMS WITH THIS EVENING FLIGHT AS GPS WAS NOT AVAILABLE
DURING BASELINES AFTER TRYING THREE SONDES. FINALLY RELEASED AFTER
ONLY OBTAINING 3 TO 4 MATCHES THROUGH THE FIRST 7 MINUTES OF THE
FLIGHT. MET DATA WAS RELIABLE BUT GPS AND WINDS WERE MISSING JUST
OFF THE SURFACE TO 8KFT. AN TEMP INVERSION WAS PRESENT FROM SURF TO
1.8KFT. ASSUMED LOW LEVEL WIND DATA EQUATE TO SOME SLIGHT DIRECTION
SHEAR OR SLIGHT VEERING BUT MOSTLY SPEED SHEER FROM JUST OFF THE
SURF TO 500MB RESULTING IN AN ESTIMATED 0-3KM HELICITY OF 169M/S.
PRECIPITABLE WATER VALUE HAS INCREASED UP TO 1.6 INCHES THIS
EVENING AND -20C LEVEL REMAINED AROUND 23.2KFT. 18

&&

.PREV DISCUSSION... /ISSUED 334 PM CST TUE FEB 4 2014/

SHORT TERM...
WATER VAPOR IMAGERY SHOWS THE NEXT SHORTWAVE TO IMPACT THE AREA
RACING NORTHEASTWARD ACROSS THE SOUTH-CENTRAL PLAINS. SURFACE RIDGE
TO THE NORTH OF THE AREA HAS SHIFTED EAST AND ALLOWED FOR WINDS TO
BECOME SOUTHEAST. DEWPOINTS HAVE BEEN RISING AS MOISTURE BEGINS TO
SURGE INTO THE AREA FROM THE GULF. THE REAL JUICE IS STILL ALONG THE
COAST SOUTH OF THE WARM FRONT WHERE DEWPOINTS ARE IN THE MID TO
UPPER 60S. ITS MOVEMENT HAS BEEN SLOWER THAN MODELS INITIALLY
INDICATED BUT STILL WILL MOVE NORTH OF THE CWA LATER THIS AFTERNOON
AS SURFACE LOW ORIGINATING IN THE EXTREME NORTHWESTERN GULF OF
MEXICO TRACKS NORTHEASTWARD ACROSS THE FORECAST AREA. ATTM...RADAR
SHOWS MOST OF THE ACTIVITY DRAPED ACROSS THE WESTERN HALF OF THE
FORECAST AREA. BULK OF THE HEAVIEST RAIN WILL BE MOVING THROUGH FROM
AROUND NOW TO 06Z WEDNESDAY WITH ALL BUT COASTAL PARISHES/COUNTIES
CLEARED BY 12Z. INSTABILITY WILL BE VERY LIMITED DUE TO MARINE LAYER
IN PLACE. HOWEVER...SHEAR AND DYNAMIC FORCING WILL BE DECENT.
SOUNDING PROFILES SHOW AROUND 30-40KTS OF SHEAR IN THE LOWER LEVELS.
THE MAIN THREATS WILL THIS ACTIVITY WILL BE STRONG WIND DOWNBURSTS.
ALTHOUGH SEVERE WEATHER IS NOT IMPOSSIBLE...APPEARS THAT IT WILL BE
QUITE UNLIKELY.

OTHER ISSUE THROUGH THE SHORT TERM WILL BE FOG. MANY AREAS HAVE
IMPROVED FROM THIS MORNING BUT OTHERS...ESPECIALLY SOUTH OF I-10 AND
ALONG COASTAL AREAS HAVE NOT VERY MUCH. VISIBILITIES MAY FALL WITH
SUNSET IN EASTERN AREAS. FINAL DECISION WAS TO REMOVE BATON ROUGE
METRO AND SW MISS FROM THE ADVISORY AS VISIBILITIES LOOK TO BE A FEW
MILES OR SO PLUS WILL BE GETTING RAIN SOON. FURTHER SOUTH WILL BE
DELAYED AND THINK ADVISORY WILL BE JUSTIFIED THROUGH AROUND MIDNIGHT
BEFORE RAIN MOVES IN THERE THEN.

MEFFER

LONG TERM...
STRONG HIGH PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DRIVE
MUCH COOLER/DRIER AIR INTO THE REGION. HAVE SOME MODEL DISAGREEMENT
MOVING INTO THURSDAY. A WEAK UPPER LEVEL INFLECTION WILL MOVE ACROSS
THE GULF COAST THURSDAY. ECMWF SUGGESTS SOME OVERRUNNING MOISTURE
ASSOCIATED WITH THIS FEATURE WILL BRING RAIN CHANCES UP ON THURSDAY.
NOT OVERLY CONFIDENT IN THIS TAKING PLACE OTHER THAN ON THE COAST.
HAVE LEFT PREVIOUS DAYTIME POPS BUT REMOVED NIGHTTIME RAIN CHANCES
ON BOTH SIDES OF THURSDAY. CLOUD COVER ON THURSDAY WILL KEEP TEMPS
WELL BELOW NORMAL WITH HIGHS BARELY IN THE LOWER TO MID 40S AS COLD
AIR ADVECTION CONTINUES FROM THE NORTH. A GRADUAL IMPROVEMENT WILL
TRY TO TAKE PLACE FRIDAY AND SATURDAY HEIGHTS INCREASE SLIGHTLY BUT
RAIN CHANCES TO STILL EXIST. SEVERE POTENTIAL DURING THIS PERIOD
LOOKS TO BE LOW AT THIS TIME.

AVIATION...

A PERSISTENT LOW LEVEL INVERSION WILL REMAIN OVER THE AREA THROUGH
THE OVERNIGHT HOURS.  AS A RESULT...THE LOW STRATUS THAT HAS BEEN
IMPACTING THE REGION WILL REMAIN IN PLACE.  LIFR CEILINGS RANGING
FROM 200 TO 500 FEET WILL BE THE RULE AT ALL OF THE TERMINALS.  THIS
LOW STRATUS HAS ALSO BROUGHT LOWER VISIBILITIES RANGING FROM 1/2 TO
3 MILES TO ALL OF THE TERMINALS.  A COLD FRONT IS APPROACHING FROM
THE WEST...AND INCREASED OMEGA TIED IN WITH THIS FEATURE WILL ALLOW
FOR SHOWERS TO DEVELOP BETWEEN 00Z AND 06Z THIS EVENING.  AFTER
06Z...THERE WILL BE BRIEF WINDOW WHERE SOME VERY DENSE FOG COULD
REDEVELOP.  HAVE INCLUDED VISIBILITIES RANGING FROM 1/4-1/2 OF A MILE
AT THE VAST MAJORITY OF THE TERMINALS.  CEILINGS WILL ALSO LIKELY
FALL TO BETWEEN 100 AND 200 FEET.  THESE CONDITIONS WILL PERSIST
THROUGH AROUND 12Z...AND THEN SHOULD QUICKLY IMPROVE AFTER 12Z...AS
DRIER AIR ALOFT FINALLY BEGINS TO MIX DOWN TO THE SURFACE AND BREAK
UP THE PERSISTENT LOW LEVEL INVERSION.  EXPECT TO SEE CEILINGS
IMPROVE INTO MVFR RANGE BY 15Z AT MOST LOCATIONS...WITH SOME
LINGERING IFR CEILINGS POSSIBLE AT KMCB.  BY 18Z...WITH A VERY DRY
AIRMASS FULLY IN PLACE...VFR CONDITIONS SHOULD DEVELOP AT ALL OF THE
TERMINALS.  WINDS WILL ALSO INCREASE LATE TONIGHT AND TOMORROW FROM
THE NORTHWEST...AND EXPECT STRONG WINDS NEAR 20 KNOTS TO DEVELOP AT
KNEW AFTER 10Z TONIGHT. 32

MARINE...

DENSE FOG WILL CONTINUE TO IMPACT THE COASTAL WATERS THROUGH THE
EVENING HOURS...AND LIKELY THROUGH THE EARLY MORNING HOURS AS WELL.
SOUTHERLY WINDS NEAR 15 KNOTS WILL CONTINUE TONIGHT...BUT A SHIFT TO
THE NORTHWEST IS EXPECTED BY DAYBREAK TOMORROW AS A COLD FRONT MOVES
THROUGH THE REGION.  THE FOG AND LOW CEILINGS WILL QUICKLY CLEAR
DURING THE DAY TOMORROW...BUT WINDS WILL INCREASE INTO SMALL CRAFT
ADVISORY RANGE OVER THE GULF COASTAL WATERS.  IN THE SOUNDS AND
LAKES...EXERCISE CAUTION CONDITIONS CAN BE EXPECTED AS STRONG
BOUNDARY LAYER WINDS ARE EASILY TRANSPORTED DOWN TO THE SURFACE.
THESE SMALL CRAFT CONDITIONS WILL LINGER INTO THURSDAY MORNING AS A
FAIRLY STRONG PRESSURE GRADIENT STAYS IN PLACE ACROSS THE GULF
SOUTH.  THE GRADIENT WILL WEAKEN A BIT FOR FRIDAY AND SATURDAY...AS
THE HIGH OVER THE SOUTHEAST WEAKENS...AND A BROAD AREA OF LOW
PRESSURE DEVELOPS OVER THE PLAINS AND TEXAS.  THIS WILL ALLOW EAST
AND NORTHEAST WINDS TO FALL TO AROUND 10 KNOTS FOR THE FIRST HALF OF
THE WEEKEND.  HOWEVER...THIS LOW IN THE PLAINS WILL RAPIDLY PUSH TO
THE EAST SATURDAY NIGHT...DRIVING ANOTHER FAIRLY STRONG COLD FRONT
THROUGH THE COASTAL WATERS ON SUNDAY.  EXPECT TO SEE ANOTHER ROUND
OF SMALL CRAFT ADVISORY CONDITIONS IMPACT THE COASTAL WATERS
BEGINNING SUNDAY AND LASTING INTO MONDAY. 32

DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  40  52  28  43 /  90  10  10  20
BTR  42  55  31  44 /  90  10  10  30
ASD  47  58  33  46 / 100  10  10  20
MSY  49  58  36  46 / 100  10  10  30
GPT  49  60  33  47 / 100  10  10  20
PQL  51  63  34  49 / 100  10  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: ASSUMPTION...LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
     THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
     UPPER TERREBONNE.

GM...DENSE FOG ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN
     AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO 9 AM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...DENSE FOG ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: HANCOCK...HARRISON...AND JACKSON.

GM...DENSE FOG ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN
     AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO 9 AM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Feb 4, 6:00 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CST TUE FEB 4 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-051200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
600 PM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT
DENSE FOG ADVISORY REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST
LOUISIANA NEAR THE COAST AND AROUND THE TIDAL LAKES...AS WELL AS
COASTAL MISSISSIPPI AND THE ADJACENT COASTAL WATER THROUGH
MIDNIGHT.

SMALL CRAFT ADVISORY GOES INTO EFFECT AT 3 AM CST FOR THE COASTAL
WATERS DUE TO INCREASING NORTH WINDS AND ROUGH SEAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY MORNING AND
CONTINUE INTO THURSDAY...ASSOCIATED WITH THE COLD FRONT. NORTH
WINDS OF 20 TO 25 KNOTS AND HAZARDOUS SEAS OF UP TO 8 FEET IN THE
OFFSHORE GULF WATERS WILL BE POSSIBLE.

ANOTHER FRONTAL SYSTEM IS EXPECTED TO AFFECT SOUTHERN MISSISSIPPI
AND SOUTHEAST LOUISIANA SATURDAY NIGHT INTO EARLY SUNDAY. THIS
SYSTEM MAY PRODUCE INCLEMENT WEATHER THAT COULD INCLUDE A FEW
STRONG THUNDERSTORMS IN THE OUTLOOK AREA SATURDAY NIGHT. SMALL
CRAFT ADVISORIES WILL AGAIN BE LIKELY IN THE WAKE OF THE SYSTEM
SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

24/RR

In the hours before

Special weather statement, Feb 4, 4:05 PM CST, 4 hours 19 minutes before
LAZ034>036-046>048-042245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
405 PM CST TUE FEB 4 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE
PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON
ROUGE PARISH...WEST FELICIANA PARISH...IBERVILLE PARISH...

AT 404 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF CATAHOULA...OR ABOUT 8 MILES
WEST OF RAMAH...MOVING NORTHEAST AT 55 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...RAMAH...
MARINGOUIN...LIVONIA...ERWINVILLE...NEW ROADS...ST. FRANCISVILLE...
SLAUGHTER...JACKSON AND CLINTON

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
Special weather statement, Feb 4, 4:45 PM CST, 3 hours 39 minutes before
LAZ034>037-046>048-050-MSZ069-042330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 PM CST TUE FEB 4 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WEST BATON ROUGE PARISH...ST. HELENA PARISH...POINTE COUPEE
PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON
PARISH...WEST FELICIANA PARISH...IBERVILLE PARISH...

AT 439 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 5 MILES EAST OF NEW ROADS TO 18
MILES SOUTHWEST OF PLAQUEMINE...MOVING NORTHEAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BATON ROUGE AIRPORT...BAKER...BAYOU SORREL...ZACHARY...BATON ROUGE...
SLAUGHTER...JACKSON...GREENWELL SPRING...GARDERE...WESTMINSTER...
WATSON...PRIDE...CLINTON...OAK HILLS PLACE...DENHAM SPRINGS...
WALKER...MONTPELIER...GREENSBURG...FELPS...EASLEYVILLE...DARLINGTON
AND GILLSBERG

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Feb 4, 5:46 PM CST, 2 hours 38 minutes before
LAZ036-037-039-048-050-071-MSZ069>071-050045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
546 PM CST TUE FEB 4 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...EAST FELICIANA
PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...NORTHERN
TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH...

AT 542 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTH OF LIBERTY TO 7 MILES
SOUTH OF DENHAM SPRINGS...MOVING NORTHEAST AT 55 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
KENTWOOD...TANGIPAHOA...MCCOMB AIRPORT...OSYKA...SMITHDALE...
MAGNOLIA...MONTPELIER...MCCOMB...SUMMIT...LIVINGSTON...ROSELAND...
AMITE...MOUNT HERMAN...SALEM...TYLERTOWN...WILMER...FRANKLINTON AND
DEXTER

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 12 AND
INTERSTATE 55. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD
EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW
LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Feb 4, 6:50 PM CST, 1 hour 34 minutes before
MSZ070-071-050115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
650 PM CST TUE FEB 4 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WALTHALL COUNTY...
PIKE COUNTY...

AT 646 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ON THE STATE LINE 15 MILES NORTHWEST OF
FRANKLINTON...OR ABOUT 13 MILES SOUTHWEST OF TYLERTOWN...MOVING
NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  TYLERTOWN BY 705 PM...
  DEXTER BY 715 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

SOME WEAK ROTATION IS NOTED WITH THIS STORM. BE PREPARED TO ACT IF A
TORNADO WARNING IS ISSUED FOR SOUTHERN WALTHALL COUNTY.

24/RR
Special weather statement, Feb 4, 7:03 PM CST, 1 hour 21 minutes before
LAZ039-040-050-071-072-050200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CST TUE FEB 4 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING LIVINGSTON
PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN
TANGIPAHOA PARISH...WASHINGTON PARISH...

AT 658 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF FRANKLINTON TO 6 MILES WEST OF HAMMOND...MOVING EAST AT
20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  HAMMOND BY 715 PM...
  FRANKLINTON BY 725 PM...
  ROBERT BY 730 PM...
  FOLSOM BY 750 PM...
  ENON BY 755 PM...
  ANGIE AND VARNADO BY 800 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 7:33 PM CSTSpecial Marine WarningLIX27 min
Feb 5, 8:20 AM CSTRiver Flood WarningLIXSaint Tammany, Washington25 days

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.